Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 30, 2025, 2:49 PM MDT for El Paso County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 30, 2025, 4:49 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 460 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WGUS55 KPUB 302049
FFWPUB
COC041-310000-
/O.NEW.KPUB.FF.W.0030.250730T2049Z-250731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
249 PM MDT Wed Jul 30 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Northwestern El Paso County in east central Colorado...
* Until 600 PM MDT.
* At 249 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monument, Palmer Lake and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3905 10487 3907 10503 3913 10503 3913 10485
3905 10482
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
MG1 follow-up statement
568
WGUS75 KPUB 302249
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
449 PM MDT Wed Jul 30 2025
COC041-302259-
/O.CAN.KPUB.FF.W.0030.000000T0000Z-250731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
449 PM MDT Wed Jul 30 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN EL PASO
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM MDT for portions of
central, east central, and southeast Colorado.
&&
LAT...LON 3905 10487 3907 10503 3913 10503 3913 10485
3905 10482
$$
MGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:24 AM MDT, 3 hours 25 minutes earlier. Its key messages:
- Temperatures to remain at and below seasonal levels through the end of the work week as coverage of daily showers and storms increase.
- Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday.
Area forecast discussion, Jul 30, 11:24 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1124 AM MDT Wed Jul 30 2025 .KEY MESSAGES... - Temperatures to remain at and below seasonal levels through the end of the work week as coverage of daily showers and storms increase. - Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday. && .UPDATE... Issued at 1122 AM MDT Wed Jul 30 2025 Update to include Crowley and Otero counties in today's Flash Flood Watch. Six hourly QPF amounts exceeding 0.5 inches and PWATs in excess of 1.2 inches are forecast for this area later this afternoon and this evening. For this reason, they have been added to the Watch through 10 PM this evening. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 AM MDT Wed Jul 30 2025 Current water vapor imagery and upper air analysis indicates modest southwesterly flow aloft, as a short wave is riding the periphery of the upper ridge across the Northern Rockies at this time. Said wave is aiding thunderstorms across southeast Wyoming and northeastern Colorado, with regional radars also indicating a few showers across northeastern New Mexico into southeastern Colorado at this time. Blended total water vapor imagery continues to indicate increasing available moisture across the area, with PWATS from around 1/2 inch across western Colorado to 1.3 inches across southeast Colorado at this time. For today and tonight, the Northern Rockies passing wave sends another a weak front across eastern Colorado through the morning, with latest models developing moist east to southeast upslope flow across southeast Colorado this afternoon and evening. This, combined with increasing monsoonal moisture within weak southwest flow aloft (PWATs of 0.75 to 1.5 inches from west to east) and a minor wave within the flow, will develop scattered to numerous showers and thunderstorms across the higher terrain this afternoon, with storms slowing moving east across the mountain valleys and immediate adjacent plains through the late afternoon and evening. With the high PWATs, slow movement and potential for training storms across the eastern mountains into the I-25 Corridor with easterly sfc to h7 flow, we have issued a Flood Watch from 1pm to 9pm across the eastern mtns and I-25 Corridor for the increased flash flooding potential. Storms may continue out across the far southeast plains Wednesday evening, but will let the next shift get a look at more model data to see if the Flood Watch will need to be extended further east. With the enhanced easterly low level flow and modest westerly flow aloft, there may be enough shear and instability to support a marginally severe storm, with gusty winds to 60 mph and small hail possible across the southeast plains as well. The passing front and expected convective cloud cover will lead to cooler temperatures with highs mainly in the 80s across the plains, and mainly in the 60s and 70s across the higher terrain and lows mainly in the 40s and 50s tonight. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 301 AM MDT Wed Jul 30 2025 Thursday...Upper ridge axis remains firmly in place directly overhead across Colorado for Thursday, with light northwest flow aloft combining with persistent east-southeast flow at the surface across the eastern plains. Overnight convection across the far eastern plains the previous night will further add to the low-level moisture pool, with dewpoints in the upper 50s to mid 60s entrenched across the plains up to the eastern slopes of the eastern mts. Convection near the KS border early in the morning will wane, but by late morning activity will start firing over the mts and continue through the afternoon, then spread to the I-25 Corridor and plains through late afternoon and evening. QPF amounts across the eastern mts and I-25 Corridor are in the .5 to .75 inch range, highly dependent on individual storms of course, but the threat of another day of watching flash flood-prone areas is there. WPC currently has the entire area within a Marginal area for excessive rainfall, but would not be surprised if this gets refined later today. As for severe potential, 1500-2000 j/kg of CAPE starts off across the eastern mts, then spreads quickly to the plains through the aftn, and SPC has much of the forecast area within General thunder. However, a Marginal area for severe storms has dipped down across Teller and El Paso counties, where the best bulk shear lies. All of that points to a potential busy day. Finally, Thu will likely be the coolest day of the extended forecast, with high temps in the 70s to around 80F for the high valleys, and mid 70s to mid 80s for the plains. Friday...Upper ridge starts to flatten out and build back across AZ and southern CA, allowing for more of a southern surface flow and slightly warmer aftn temperatures. However, low-level moisture pool remains rich with little change to dewpoints, and an upper disturbance crossing the Rockies through the day will provide the spark for another round of afternoon and evening convection. Storm movement will likely be to the east, and QPF is reduced compared to Thu. However, forecast CAPE is very high especially near the eastern border through the late aftn, coinciding with a bulk shear maxima. Current SPC guidance is just indicating General thunder across much of Colorado, but would not be surprised if this gets adjusted as well. Though QPF is lower, there is plenty of storm fuel to tap into and flash flooding will continue to be a concern for susceptible areas after rainfall from the previous days. Plan on highs in the upper 70s to lower 80s for the high valleys, and upper 70s to upper 80s for the plains. Saturday through Tuesday...Long range models indicate that the upper ridge of high pressure starts to build back into the Four Corners region over the weekend and into the beginning of the next work week. Scattered mt convection will reoccur once again for Sat, but then Sunday onward will see just isolated activity each aftn and eve for much of the area. A warming trend will settle in as well, with highs climbing back into the 90s for the plains, and mid to upper 80s for the high valleys. Moore && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1122 AM MDT Wed Jul 30 2025 VFR conditions are expected for the next few hours before chances for showers and thunderstorms move in later this afternoon and this evening. Generally from 20Z through around 02Z, chances for showers and storms look to move over each station, with brief reductions to MVFR visibilities possible due to heavier rainfall within thunderstorms. Lingering showery activity will be possible through around 08Z as well, especially at KCOS and KPUB. After showers and storms clear to the east, winds are expected to shift easterly as well. This will increase chances for MVFR and IFR ceilings and visibilities early Thursday morning, generally from 10Z onwards. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM MDT this evening for COZ072>089-093- 094. && UPDATE...EHR SHORT TERM...MW LONG TERM...MOORE AVIATION...EHR
Hazardous weather outlook, Jul 30, 11:26 AM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Wed Jul 30 2025 COZ058>089-093>099-311730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Wed Jul 30 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorm can be expected this afternoon and evening, with the best coverage over and near the higher terrain. Slow movement of these storms, along with increased available moisture, will lead to the potential for heavy rainfall and flash flooding. Areas with highest risk for Flash Flooding include area burn scars, the Chalk Cliffs, urban areas, and areas where soils may be saturated from previous rainfall. A Flash Flood Watch is in place over and near the Southeast Mountains into the adjacent plains from 1PM to 10PM this evening. Other storm threats include gusty winds up to 45 mph, with one or two storms across the southeast plains possibly producing strong winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms with potentially heavy rainfall are forecast Thursday and Friday across southern Colorado. The main concerns for thunderstorms will be lightning and heavy rainfall. Flash flooding will be possible, especially in areas that have seen recent heavy rainfall, urban areas and burn scars. Drier, hotter conditions move into the region over the weekend into early next week. Mountain areas could see a few daily afternoon and evening showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. EHR/27
In the hours before
Special weather statement, Jul 30, 1:50 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
150 PM MDT Wed Jul 30 2025
COZ081-302015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
150 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER COUNTY
THROUGH 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 25 miles northwest of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park and Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3899 10503 3890 10515 3913 10529 3913 10504
TIME...MOT...LOC 1949Z 311DEG 2KT 3910 10516
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EhrSpecial weather statement, Jul 30, 2:28 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed Jul 30 2025
COZ081-082-084-085-302100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
228 PM MDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palmer Lake to Woodland Park. Movement was east
at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Manitou Springs, Palmer Lake, Green Mountain Falls, Pikes
Peak, Crystola, Chipita Park, Gleneagle, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3878 10500 3877 10507 3899 10511 3913 10498
3913 10468
TIME...MOT...LOC 2027Z 265DEG 20KT 3912 10494 3899 10506
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:48 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jul 29, 8:07 PM MDT | Special Weather Statement | PUB | Chaffee | 23 min |
| Jul 30, 2:59 AM MDT | Flood Watch | PUB | Alamosa, Chaffee, Costilla, Crowley, Custer, El Paso and 7 more | 18 hr |
| Jul 30, 1:50 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jul 30, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 36 min |
| Jul 30, 2:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 30, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 30, 2:52 PM MDT | Flash Flood Warning | PUB | Saguache | 3 hr |
| Jul 30, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 30, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 30, 3:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| Jul 30, 3:04 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 114 min |
| Jul 30, 3:09 PM MDT | Tornado Warning | PUB | Custer, Saguache | 23 min |
| Jul 30, 3:10 PM MDT | Flash Flood Warning | PUB | Saguache | 3 hr |
| Jul 30, 3:26 PM MDT | Flash Flood Warning | PUB | El Paso | 92 min |
| Jul 30, 3:28 PM MDT | Special Weather Statement | PUB | Alamosa | 32 min |
| Jul 30, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 30, 3:45 PM MDT | Special Weather Statement | PUB | Fremont | 45 min |
| Jul 30, 3:54 PM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Jul 30, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 36 min |
| Jul 30, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Costilla | 31 min |
| Jul 30, 4:24 PM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Jul 30, 4:27 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 30, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 25 min |
| Jul 30, 4:31 PM MDT | Special Weather Statement | PUB | Saguache | 29 min |
| Jul 30, 4:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jul 30, 5:03 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Jul 30, 5:17 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 30, 5:25 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jul 30, 5:39 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Jul 30, 5:53 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont | 2 hr |
| Jul 30, 5:53 PM MDT | Special Weather Statement | PUB | Otero | 52 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.